Doctors Lounge - Neurology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Headaches
Question: Long Lasting Headache
|rhvabeach88 - Mon Nov 17, 2008 5:56 pm||
I've had a headache since last Monday, so 6 days now. It hurts only off and on throughout the day and it’s not too painful. The headaches only last a few seconds, and I can handle them. It seems to get better as the day goes on and after taking medication for it. It seems to not bother me as long as I don’t really think about it. Also it pretty much hurts more on weekdays like when I have school so I’m thinking stress may trigger it, but on weekends I still have the headache, it’s just not nearly as bad and I go a good couple hours without feeling any pain at all. I’m thinking it’s just chronic tension headache because it hasn’t been getting worse over the days, and if anything, its been getting better or showing no change as teh days go on instead of getting worse. It also doesn’t get worse during any physical activity. I get seasonal allergies REALLY bad too. When I get my allergies, my nose runs almost non-stop and I sneeze like crazy. I've been worrying like crazy that it's a brain tumor =(. Have any ideas as of what could be the problem with the headaches?
|Tracy F. RN - Wed Nov 19, 2008 1:16 pm||
Hello. You didn't state in your post if this is headache is something new or if you have suffered with headaches in the past. At any rate, because it has been going on for 6 days, you should be evaluated by your doctor. The fact that you are worrying about your headache can add to the tension you are already experiencing.
You are in school, studying, and exercising. You don't mention work, but you do have a lot on your plate. Be sure you are keeping yourself well hydrated with plenty of water, limit caffeinated beverages, maintain a well balanced diet, and get proper rest. Too much or too little sleep can trigger headaches. You need to find the appropriate balance for your body. If you can, try an ice pack or a hot shower, or relaxation techniques and avoid medicating your headache when possible. You could be experiencing a rebound headache from the medication. In the meantime, schedule an appointment with your doctor and let us know how it turns out. Good Luck.
Tracy F. RN
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.